Jump to content
Sign in to follow this  
saml

Anyone had these side effects with aripiprazole/abilify?

Recommended Posts

I have depression and schizoaffective disorder. I've been taking sertraline for over a year.

I took half a 5 mg tablet of aripiprazole for about two weeks then increased to 5 mg. I've been taking this much for a little over a week. I have pretty much constant headache and I always feel drowsy but I can't actually fall asleep. I also can't concentrate or focus on anything. I try to read but get bored of it or can't focus alot less than usual. Then I try playing guitar or listening to music but I get bored of these things very fast. I do do work around the house and go for a walk for 30 minutes everyday.  

I was just wondering if anyone else had had these things happen with aripirazole?

Share this post


Link to post
Share on other sites

hi saml! welcome to df. i also take abilify. my experience is a little different as i dont get bored. at least not often anyway.

but yes energy and motivation holy cow! do you take it in the morning?

i think it is best to talk to your doctor and possibly talk about lowering your dose until your body adapts to it more before increasing. i too noticed headaches when increasing. so maybe increases over time will work better? 

you and your doctor may also find that it isnt the the right medication for you and try another.

let us know how it goes.

Share this post


Link to post
Share on other sites

I have trouble with focus and I'm taking Abilify. I can't focus on reading, drawing, work etc.
Though these could be effects of depression as well as aripiprazole.

Definitely tell your doctor and come to a solution.

Share this post


Link to post
Share on other sites

I took Abilify and recall having a headache for the first day or so, but other than that, I did not experience these things. I did, however, gain a lot of weight on it. But, everyone's side effects, if any, are different. I would talk to your doctor. Best of luck!

Share this post


Link to post
Share on other sites

I have had everything happen except the headaches, but I don't think it is the abilify.  I get bored easily, lost my focus, stopped playing guitar and listening to music, and haven't read a full book since I got really depressed in 2007.  I didn't go on abilify until about 2009, so I know those problems are due to my depression rather than the abilify.  I couldn't even watch a movie for several years after 2007.  I do know that abilify really helps my mood, so my focus is even worse without it.

As for the insomnia, I have dealt with some and it might have had something to do with abilify, but it went away eventually as I adjusted to the abilify.  For me, tobacco causes more insomnia than abilify, because when I was able to quit tobacco for a year or two the insomnia went away completely even though I was still on abilify.  As soon as I resumed tobacco, the insomnia returned.

Share this post


Link to post
Share on other sites

Hi I've been taking abilify for a little over a month and my anxiety has increased severely to the point I cannot sit still and my legs start moving like I have restless leg syndrome. I've started to go jogging in the afternoon just to release extra energy and then I get so tired I have to take a nap everyday for at least an hour to two hours. Does anyone else have a hard time focusing? 

Share this post


Link to post
Share on other sites

First of all just found this forum and LOVE IT.   It has already answered a lot of my concerns.   Right now I am on the generic of abilify along with the generic EFFEXOR.    Tried Wellbution (Sp)   but that made me extremely ill.   I don't think the abilify is quite working right as in I have some of the illness, soreness, tired but not real bad.    I think I will have to call in to the doctor but that doesn't leave me much else.   Trintonix (sp) but my insurance doesn't cover it.   Anyone else with this problem.

 

Share this post


Link to post
Share on other sites
On 6/11/2017 at 1:21 PM, Mauilove said:

Hi I've been taking abilify for a little over a month and my anxiety has increased severely to the point I cannot sit still and my legs start moving like I have restless leg syndrome. I've started to go jogging in the afternoon just to release extra energy and then I get so tired I have to take a nap everyday for at least an hour to two hours. Does anyone else have a hard time focusing? 

I had akathesia due to abilify, which was accompanied by restless leg and constant, terrible anxiety. I know not every does, but maybe check into that?

Edited by FutureFreedom

Share this post


Link to post
Share on other sites
2 hours ago, duck said:

I took 12 mg a day and it caused blurred vision.  It did nothing for my anxiety and depression. I was on it for two and a half years.

Why are you still on it? Is it really prescribed gir anxiety and deoression? Wow

Share this post


Link to post
Share on other sites

I'm on 5mg of Abilify and 90mg of Cymbalta.  I can so relate to the feeling of being bored!  I'm also disabled with AS (Ankylosing Spondylitis) so am pretty much homebound.  I never felt bored until the Abilify.  Thanks for this topic.  I think I need to talk to the doc about getting off it.  I feel like I have NO focus or concentration.  I can't think and I can't read much and retain what I read.  Very distressing.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...